I'm pleased to find this site as you'll soon see why....
I am a British citizen but have lived in Spain now for about 7 years....without boring you all with how things went downhill....basically, wife left, 10 year old daughter stayed here in Spain with me and went through a horrid time. Long time ago now and have a fairly normal life. Daughter is now 17, very happy and is virtually Spanish with a safe and good way of life.
When the ex left back to the UK, I started drinking heavily (nothing new there but never been a big drinker before) but it got to a really bad way like shakes in the morning, down to supermarket at opening time to top up etc.
Ended up in hospital who looked after me very well and my doctor was very understanding and prescribed me 2mg Lorazepam (Ativan) 3 times a day. This helped immediately...stopped drinking and got on with life.
6 years on, I take on average 5/7 2mg pills a day on an on going repeat prescription...this is Spain by the way and have a private doctor, who although a nice bloke....just takes my 10€ every couple of weeks with no questions asked.
I am completely dependant on Lorazepam now and have been for years. The pills are no longer doing anything positive, just keep me normal (ish!) A few times...the last being 3 weeks ago, I have almost ran out if tablets (we have lots of fiestas and everywhere closes unannounced!) The withdrawal symptoms are terrible....really terrible.
Starts with shakes, sweats and leads onto uncontrollable body movements and delusional thoughts. The last time this happened, my girlfriend had to drive miles to find a chemist open who was helpful and prescribed enough pills until the doctor opened again.
I'm waffling on now and thanks for reading.....is anyone else on this medication at the same level as myself? I would love to hear other people's experience and how to start to come off the drug safely.